EXACTECH, INC. NV GXL LINER NEUTRAL, 32MM ID GROUP 1 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Back to Search Results |
| Catalog Number |
130-32-51 |
| Medical Device Problem Code |
Naturally Worn (2988)
| Health Effect - Clinical Code |
Osteolysis (2377)
| Date of Event |
10/10/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(h3) pending evaluation.
Event or Problem Description
It was reported that the patient had a hip prosthesis cup from exactech implanted.As part of the manufacturer's recall, the patient came in for a check-up.The x-ray and ct scan showed a clear decentration of the prosthesis head and unusually large osteolyses in the acetabulum as signs of inlay wear.This was verified when the inlay was changed to a vit e-hardened, specially approved inlay (novation xle, neutral liner, group 1, 32 mm).As part of the replacement operation, in addition to the inlay exchange, the firm cup integrity was determined, as well as the curettage and filling of the cysts in the cup bed using hydroxyapatite + calcium (cerament bone void filler) and the prosthesis head was changed.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The product associated with the reported event is within the scope of recall z-1732-2022; however, there is insufficient information to evaluate whether the subject issue of the recall was a cause or contributor to the reported event.Based on the available information, the patient involved in incident meets the following risk criteria for early prosthesis wear/osteolysis: combination of largest available femoral head and/or thinnest available acetabular liner was used, and implanted with a component having a shelf age of greater than 2 years.The most likely cause for the revision reported due to early prosthesis wear/osteolysis is a combination of the risk factors such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).However, this cannot be confirmed because the device was not returned for evaluation, and no images or radiographs were provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.